Mathematical Research Letters

Volume 23 (2016)

Number 6

The Helmholtz equation with $L^p$ data and Bochner–Riesz multipliers

Pages: 1665 – 1679

DOI: http://dx.doi.org/10.4310/MRL.2016.v23.n6.a5

Author

Michael Goldberg (Department of Mathematical Sciences, University of Cincinnati, Ohio, U.S.A.)

Abstract

We prove the existence of $L^2$ solutions to the Helmholtz equation $(- \Delta - 1) u = f$ in $\mathbb{R}^n$ assuming the given data $f$ belongs to $L^{(2n+2)/(n+5)} (\mathbb{R}^n)$ and satisfies the “Fredholm condition” that $\hat{f}$ vanishes on the unit sphere. This problem, and similar results for the perturbed Helmholtz equation $(- \Delta - 1) u = - Vu + f$, are connected to the Limiting Absorption Principle for Schrödinger operators.

The same techniques are then used to prove that a wide range of $L^p \mapsto L^q$ bounds for Bochner–Riesz multipliers are improved if one considers their action on the closed subspace of functions whose Fourier transform vanishes on the unit sphere.

Full Text (PDF format)